Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 1, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jan 7, 2021, 1:55 PM PST for 5 counties in Nevada; 4 counties in California. It took effect at Jan 8, 2021, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2021, 1:55 PM PST (21:55 UTC)
- In effect from
- Jan 8, 2021, 10:00 AM PST
- Expired
- Jan 8, 2021, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 46 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2987 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
736 WWUS75 KREV 072155 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 155 PM PST Thu Jan 7 2021 CAZ072-NVZ002-090300- /O.NEW.KREV.LW.Y.0001.210108T1800Z-210109T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 155 PM PST Thu Jan 7 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY FOR LAKE TAHOE... * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. Waves 2 to 3 feet with the highest along the northeastern shores. * WHERE...Lake Tahoe. * WHEN...From 10 AM to 7 PM PST Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-090300- /O.NEW.KREV.LW.Y.0001.210108T2100Z-210109T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 155 PM PST Thu Jan 7 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM PST FRIDAY FOR PYRAMID LAKE... * WHAT...West-northwest winds around 20 mph with gusts up to 35 mph expected. Waves 2 to 3 feet with the highest along the eastern shores. * WHERE...Pyramid Lake. * WHEN...From 1 PM to 7 PM PST Friday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
1 follow-up statement
404 WWUS75 KREV 081935 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1135 AM PST Fri Jan 8 2021 CAZ072-NVZ002-090300- /O.CON.KREV.LW.Y.0001.000000T0000Z-210109T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1135 AM PST Fri Jan 8 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR LAKE TAHOE... * CHANGES...None. * WHAT...Southwest winds 15 to 25 mph with gusts up to 35 mph expected. Waves 2 to 3 feet with the highest along the northeastern shores. * WHERE...Lake Tahoe. * WHEN...Until 7 PM PST Friday evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-090300- /O.CON.KREV.LW.Y.0001.210108T2100Z-210109T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1135 AM PST Fri Jan 8 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * CHANGES...None. * WHAT...West-northwest winds around 20 mph with gusts up to 35 mph expected. Waves 2 to 3 feet with the highest along the eastern shores. * WHERE...Pyramid Lake. * WHEN...Until 7 PM PST Friday evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 7, 1:54 PM PST, 1 minute earlier.
Area forecast discussion, Jan 7, 1:54 PM PST, 1 minute before
Area Forecast Discussion National Weather Service Reno NV 154 PM PST Thu Jan 7 2021 .SYNOPSIS... A weak weather system will brush northern California and Nevada on Friday with light rain and snow showers mainly through Lassen County. A cold front will provide increasing winds through the day with choppy conditions expected across area lakes. The weekend is looking dry overall with near-average temperatures and generally light winds. && .SHORT TERM... A weak brush-by trough will track through northeast California early Friday morning. This is a rather weak system and has been trending drier over the last few days. It will still yield some light snow showers early Friday morning mainly through western Lassen County and into the Surprise valley. Snowfall accumulations look to very light and in the neighborhood of a trace up to an inch of snow in a few spots mainly along the northern Sierra crest from the Tahoe Basin into far northeast California passes such as Fredonyer and Cedar Pass. Light showers could arrive a little after midnight with a bit better shot after about 3-4am. A cold front will also glance across northern Nevada Friday afternoon which will provide a mix of rain and snow showers roughly from about north of Susanville-Pyramid Lake-Lovelock. Snow levels will range from around 4500-5500' during the day with the lower range expected across the Surprise Valley and far northern Washoe County. Increasings winds will also occur this storm, but nothing too out of the ordinary with a lower end winter system. Winds will increase early Friday morning with Sierra ridgetops gusting as high as 80-90 mph with valley gusts in the 30-40 mph range. The main impacts will be crosswinds for high profile vehicles, turbulence/wind shear for aviation and choppy lake conditions. For Saturday, expect near-average temperatures and clearing skies as high pressure begins to build over the U.S. West Coast. Winds will also be light from the east for much of the area. Fuentes .LONG TERM...Sunday and beyond... The long term forecast is on track with not much discrepancy between the various, recent model guidances from this afternoon. Confidence remains high in a high pressure ridge building off the coast of California for this weekend and strengthening throughout most of next week. During this time, under these stable conditions, expect a stagnant weather pattern for western Nevada and the Sierra with warming temperatures aloft, above average daytime temperatures, light winds, and valley inversions. With the Pacific storm track pushed well northward into the Pacific Northwest and British Columbia thanks to the high pressure, much of western Nevada, northeast California, and the Sierra will remain dry through next week. Having said that, there remains a 15% chance, per the National Blend of Models, for some light precipitation for the extreme northwestern portions of Lassen and Washoe counties from the early Tuesday into Wednesday timeframe as a strong atmospheric river looks to impact the Pacific Northwest. Once that system moves through, the ridge looks to amplify even more thereafter forcing the main storm track farther north. Probably the biggest concern in the extended forecast will be poor ventilation of pollutants in the valleys thanks to the stable conditions and light winds. Degrading air quality will be likely at times next week. -LaGuardia && .AVIATION... An incoming weak low pressure system will provide increasing winds across the Sierra ridgetops tonight after about midnight. Gusts up to 75kts possible through Friday afternoon with valleys gusts 25-35kts most likely for Sierra and western Nevada terminals with increased turbulence and periods of LLWS. Very light precipitation is also possible tonight in the Sierra terminals with brief MVFR conditions possible Friday morning mainly 12-16z. Only trace amounts to less than 0.5" of runway accumulation expected for KTRK/KTVL. Farther east into western NV, VFR with occasional MVFR with is possible with occasional -SHRA. Fuentes && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in California, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.